Did you know the largest internal organ of the body is the liver? But the overall largest organ of the body is the skin. It’s no wonder the skin is involved with so many aspects of diseases: rash, itching, fever, external bleeding, swelling, pallor (turning pale), and cyanosis (turning blue). Doctors look for signs of hundreds of diseases by examining the organ that is most accessible, the skin.
Often the skin is our first line of defense against adverse conditions such as hot and cold temperatures, external trauma (for example falling on hard ground) and harmful rays of the sun. We are protected from a myriad of germs (bacteria, viruses, fungi and parasites) by having a finely woven coat of armor, our skin.
Unfortunately certain substances, after contacting the skin, may cause a break down in protective barrier forces. This may be followed by inflammation and a skin eruption (rash) that signals the development of contact dermatitis (CD) .
Definition Hair dye poisoning occurs when someone swallows dye or tint used to color hair. This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Hair tint poisoning Poisonous Ingredient Permanent dyes
Naphthylamine Other aromatic amino compounds Phenylene diamines Toluene diamines Temporary dyes
Arsenic Bismuth Denatured alcohol Lead (see lead poisoning ) Mercury Pyrogallol Silver Note: This list may not include all poisonous ingredients. Where Found Various hair dyes
Allergic reactions happen when your body is sensitive to a specific substance. The reaction can happen when you swallow or inhale the substance or when it is applied to your skin or injected or transfused through an IV into your body.
Allergic reactions can take many forms.
Mild allergic reactions include:
runny or stuffy nose
watery, itchy, red eyes
Moderate or severe allergic reactions include:
swelling of the face, eyes, or tongue
wheezing or difficulty breathing
nausea and/or vomiting
passing out/becoming unconsciousness
Severe allergic reactions are known as anaphylaxis.
Any breast cancer medication can cause an allergic reaction:
Arimidex (chemical name: anastrozole)
Aromasin (chemical name: exemestane)
Femara (chemical name: letrozole)
Evista (chemical name: raloxifene)
Fareston (chemical name: toremifene)
Faslodex (chemical name: fulvestrant)
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.